MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.During inspection and testing of the returned device, service could not reproduce or confirm the customer¿s reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, the following are the potential causes: the event occurred due to deformation of the forceps channel; the event occurred due to breakage of the instrument; the event occurred due to foreign material in the forceps channel.The event can be detected/prevented by following the instructions for use: operation manual: inspection of the endoscopic system; inspection of the instrument channel and forceps elevator.Operation manual: important information ¿ please read before use: precautions: operation manual: inspection of ancillary equipment.Operation manual: using endotherapy accessories: reprocessing manual: reprocessing the endoscope (and related reprocessing accessories).Reprocessing manual: reprocessing endoscopes and accessories using an aer/wd.During the device evaluation, service found part of the insertion tube was caught and pinched.Per the legal manufacturer, this issue identified by service has no potential to cause or contribute to death or serious injury if the malfunction were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the clamp was abnormal, and the lower attachment does not go down inside the patient [forceps cannot be inserted or removed].There was no patient or user injury reported.The subject device was returned to an olympus service center for evaluation.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16515490
Report Number9610595-2023-04040
Device Sequence Number17697486
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown